MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035424150
Medical Device Problem Codes Break (1069); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that the subject coil was used during coil embolization procedure for aneurysm with diameter of 5.2mm and length of 8mm, located in the right internal carotid artery (ica) c6.The subject was inserted successfully; however, the physician was not able to detach the coil.The physician replaced the detachment system four time but was still not able to detach the coil.The physician was not able to withdraw the coil from the patient¿s anatomy; therefore, the coil was broken, and some part of the coil was left inside the aneurysm and in the patient vessel.The rest of the coil was pulled out of the patient¿s anatomy and the procedure was completed.No additional information was provided.
 
Event or Problem Description
It was reported that the subject coil was used during coil embolization procedure for aneurysm with diameter of 5.2mm and length of 8mm, located in the right internal carotid artery (ica) c6.The subject was inserted successfully; however, the physician was not able to detach the coil.The subject coil was entangled with the coil mass inside the aneurysm; therefore, the physician was not able to withdraw the coil from the patient¿s anatomy.The subject coil was rotated and broken.The broken coil was protruded about 1 cm from the aneurysm into the parent vessel.The rest of the coil was pulled out of the patient¿s anatomy and the procedure was completed.The patient has left the hospital and been in a good condition.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the coil delivery wire was kinked/bent and broken/fractured.The main coil was not returned.Functional testing could not be performed due to the damage noted to the device.In case of this complaint, the delivery wire was noted to be broken/fractured during analysis.This would support the as reported events as it was stated that the main coil could not be detached, and the operator had to break the delivery wire and left the remaining coil in the aneurysm/vessel.The as reported events main coil broken/fractured, un-retrieved device fragments, and main coil protrusion, as well as the as analyzed event coil delivery wire broken/fractured were assigned procedural factor as an assignable cause, since the defects/events appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the direction for use (dfu), but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8402163
Report Number3008881809-2019-00064
Device Sequence Number312366
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2021
Device Catalogue NumberM0035424150
Device Lot Number20676660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/10/2019
04/05/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/02/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR